MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION H/S CUVETTE 1/4X1/4-JAPAN; BLOOD GAS MONITOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION H/S CUVETTE 1/4X1/4-JAPAN; BLOOD GAS MONITOR
Model Number CV-6914
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 4765- cuvette.Health effect ¿ impact code: 4614 - serious injury/illness/impairment.Health effect ¿ clinical code: 4582- no clinical signs, symptoms or conditions.Medical device problem code: 1354- leak/splash.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular during cardiopulmonary bypass, 10 minutes after the pumping started, blood leakage was observed form the cuvette connected to a cardiopulmonary circuit (open heart surgery).There was an unknown amount of blood loss and is considered as serious injury on a pediatric case.Terumo continues to attempt to gain more information regarding this event from the user facility.A straight connector was connected to the circuit to continue the surgery.There was no delay, the product was changed out, and the procedure was completed successfully with no patient effect.
 
Event or Problem Description
Leakage.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information and device evaluation) h4 (device manufacture date) h6 (identification of evaluation codes 10, 11, 3331, 4210, 4307) type of investigation #1: 10 - testing of actual/suspected device type of investigation #2: 11 - testing of device from same lot/batch retained by manufacturer type of investigation #3: 3331 - analysis of production records investigation findings: 4210 - leakage/seal investigation conclusions: 4307 - cause traced to component failure the returned sample was visually inspected, and no anomalies were noted.The unit was pressurized to 15.0 psi +/- 1, with air and submerged in a water bath.No leaks were detected after about 3 minutes.The unit was then over pressurized to 20.0 psi and submerged in a water bath, in attempt to locate any slow leaks.No leaks were detected after about 3 minutes.The h/sat probe was attached to the unit and pressurized again to 15.0 psi with air and submerged in a water bath for 30 seconds, and a leak was noted immediately.A retention sample from the same product code and lot number was previously evaluated using the same test method; no visual damage and no leak when pressurized with air and submerged in a water bath was observed.H/s cuvettes are 100% leak tested and visually inspected in process to ensure each part meets tcvs specifications.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 24, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer); g3 (date received by manufacturer) ; g6 (indication that this is a follow-up report) ; h2 (follow-up due to additional information) ; h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Leakage.

Brand Name
H/S CUVETTE 1/4X1/4-JAPAN
Common Device Name
BLOOD GAS MONITOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key16995480
Report Number1124841-2023-00126
Device Sequence Number19677251
Product Code DRY
UDI-Device Identifier00699753270138
UDI-Public(01)00699753270138
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberCV-6914
Device Catalogue NumberN/A
Device Lot NumberYN30
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/31/2023
06/22/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/21/2023
06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown